MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXPECT¿ SLIMLINE (SL); ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC - SPENCER EXPECT¿ SLIMLINE (SL); ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555500
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results of needle punctured the sheath.A visual evaluation of the returned device found the working length of the needle and sheath were kinked near the distal end of the handle.The distal tip of the needle had punctured through the sheath which caused the bending of the needle tip.Functional evaluation was performed, resistance was met when the needle was extended, however the needle was able to extend with force.The needle adjust and length adjust knobs presented no issues.Marks were visible at the handle and needle adjusting shaft which indicates the knobs locking and unlocking during the procedure.The reported event was confirmed.Based on all gathered information, anatomical/procedural factors encountered during the procedure, performance of the device was limited.Therefore, the most probable root cause classification for the reported failure is operational context.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect¿ needle device was used in the pancreatic during an endoscopic ultrasound fine needle aspiration (eus fna) procedure performed on unknown date.According to the complainant, during the procedure the complainant reported the needle was unable to advance and adjust the handle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.The investigation found that the needle punctured through the sheath and the distal tip was bent, this is now deemed an mdr reportable event.

Brand Name
EXPECT¿ SLIMLINE (SL)
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6372818
Report Number3005099803-2017-00525
Device Sequence Number395176
Product Code ODG
UDI-Device Identifier08714729848141
UDI-Public(01)08714729848141(17)20190930(10)19735471
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K133312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2019
Device Model NumberM00555500
Device Catalogue Number5550
Device Lot Number19735471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2017
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1